HELP!!! I don't know what's wrong with me!! I WANT SLEEP!!!!!
Hi all, This is a long post so bare with me...
I used to be able to sleep pretty well for the past 2 years.Like I would go to bed anywhere from 9pm to 11pm and just fall asleep at will and wake up at 5 to 7 am on my own and feel refreshed. Once in a while I'll have trouble but nothing too serious like right now. I keep a log of what I eat, what medications I take, how much cigarettes I smoke etc. So if my sleep goes off course I can look at my log and see where things went wrong. But for the past 40 days (Possibly more) my sleep has been HORRIBLE. I keep waking up at 3am, a third of the time I can't go back to sleep. Other times I'm up all night once I wake up at a weird hour. Other nights I don't fall asleep until the morning arrives! And I've done EVERYTHING possible to try and get my sleep pattern back.
- I've tried exercise (Which actually makes it worse, if I go to the gym and I go in the late afternoon not in the evenings, I'm up until 7 AM)
- I've tried adjusting my medication ( I have pinched nerves in my neck so I take pain medication like oxycodone and codeine and Xanax for spasms)
- I've tried eating at different times before I go to sleep
-I've tried relaxation exercises
But nothing seems to help!! I don't drink caffeine past noon and I've done every possible tip and advice given out on the internet but I'm at my wits end. Before I could sleep at will and wake up early (5 to 6am) feeling refreshed but now I don't know what to expect. Some nights like I said I wake up at 3am and can't fall back asleep for a couple of hours. Some nights I'm up all night like tonight. Is there something wrong with me? And no matter how much medication I take I won't fall asleep. I would try taking larger amounts of sedatives but they won't put me to sleep
Before I was taking, 4mg of Xanax, 2mg of Klonopin, and Codeine in the evenings when I'm winding down..( I don't take them all at once of course.) I tried increasing the dosages but the results still came out the same
Neurontin seems to help once in a while. Before it would knock me out cold where NOTHING could wake me up and I would get a full night's rest. But now that's not working
I looked at my logs to see what I take when my sleep was good, and it seems like whenever I stop taking Neurontin and Codeine things go awry. If anyone can shed some slight on this I would REALLY appreciate it because this bad sleep pattern has really screwed up who I am..I feel confused and lost all the time now and don't enjoy anything. I guess depression is playing a role too, any feedback would be much obliged!!!
Sorry if I get off topic, I did read your post but my memory could be better.
It sounds like you've taken a very organized path to identify an external cause, all physical. Have you consider mental? How about dreaming when you wake up in the wee hours? Try to ask that question of yourself next time it happens, an it would be good to write it down immediately in your log.
How about sun light or even bright artificial light during the day, melatonin in the evening?
I read a lot of "bad stuff" about long term use of oxycoden (or similar narcotics) so be sure that usage is properly managed. I do recall you mentioned some analysis along this line, I mention just in case I can offer anything additional.
The bright light and melatonin supplement should not introduce any negative affects, even long term.
I wish I had an answer, that not being the case I send this along as encouragement, and suggest here at the end: no caffeine at all, no time.
Looks like you're worrying about this a lot. Could it be that you are overanalysing? At night if you expect not to sleep or you worry about whether or not you will sleep your body catches on. I have found that watching particular films/tv episodes get me in the right mood to sleep, I think because it makes me think about something else.... I end up with fascinating dreams but sleeping through. Think about what you do as a wid down exercise, try watching something no too complicated but engaging enough on the tv or reading the right kind of book (maybe something you have read before so it won't keep you awake) for a set amount of time before bed. Once in bed try to think about just books or films, let your mind wander but don't worry about sleep. The miment you think 'why arent i asleep yet' even if you are just about to drop off it will wake you up. keep your mind relaxed but occupied by something simple. This has worked for me most nights the past 2 years since I started doing it every night :)
My problem is that I wake up an hour after I go to sleep and am up for about an hour before I can finish my night's sleep routine. I'm just putting up with it until I can find a solution. I take a sleep supplement and melatonin, which seems to have the same affect for me as taking a doctor prescribed narcotic.
Trying to solve the problem with narcotics is only a short term solution and addiction is a probability
There are natural supplements, including melatonin, that you can take. They may only have a placebo effect, but who cares if you are able to sleep.
One trick I have tried is a sort of mental feedbacvk. I picture all the bones and joints in my legs, starting with the hip joint. I allow nothing else to invade my thoughts. It goes something like this: I see my hip joint. It has a socket attached to my femur. The femer ahd a joint. In front of it all is a kneecap...etc., etc.
Bottom line: get off the drugs and try something else.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.